MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD ACETABLR CUP HAP 44MM W/ IMPTR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD ACETABLR CUP HAP 44MM W/ IMPTR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Model Number 74120144
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Toxicity (2333); Test Result (2695)
Date of Event 01/31/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that left hip revision surgery was performed due to metallosis and elevated levels of cobalt and chromium.
 
Additional Manufacturer Narrative
Section e corrected.Smith & nephew is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based upon information which smith & nephew, has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew, or its employees caused or contributed to the potential event described in this report.- attachment: [(b)(4) summary.Pdf].

Brand Name
ACETABLR CUP HAP 44MM W/ IMPTR
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house
spa park
leamington spa, CV313 HL
UK  CV313HL
MDR Report Key7873369
Report Number3005975929-2018-00321
Device Sequence Number14007741
Product Code NXT
UDI-Device Identifier03596010502537
UDI-Public03596010502537
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2010
Device Model Number74120144
Device Catalogue Number74120144
Device Lot Number51821
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/27/2018
Supplement Date Received by Manufacturer08/27/2018
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74121138/RESURFACING FEMORAL HEAD 38MM/58863.; 74121138/RESURFACING FEMORAL HEAD 38MM/58863
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR